Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
MICROWAVEOVEN

DERM APPOINTMENT TODAY!!!!

Recommended Posts

HELLO EVERYONE!

I just wanted to ask a few questions (i should have asked earlier...) about hormones, spiro, etc before I go to the derm today. Its a doctor I have never been to (I am in a tiny town for college) so I am kind of nervous about it, I wish I had thought to get my medical records. Are derms wary of prescribing spiro to younger women? I am only 19. I know I will be getting spiro anyway in January even if he doesnt prescribe me to it because my normal derm back home wants me to go on it (but since she is in a different state she can only prescribe milder treatments-topical and oral antibiotics, retinoids, etc) but I just am ready to start figuring it out now! I have been taking cephalexin for about 5 days but i am pretty positive it is making me sick. About an hour after I take it my face starts to get really flushed, i get chills and heat spells, and just feel like i am going to throw up. THEN LATER COMES THE FUN STOMACH PAINS. I have damage to my tumtum anyway because of celiac disease, so I probably shouldn't be taking it. I wish the antibiotics boards were more helpful, but they arent....

anyway....I just have very oily skin and in the last 3 months I have been getting lots of breakouts (before i just had some little clogged pores) all over my face. But the oiliness drives me crazy! I have to wash my hair every day and apply dry shampoo throughout the day just so it doesnt stick to my head...and the washing just leads to DRY ENDS. AND I LOVE MY HAIR.

So my doc back home wants me to try spiro and if that doesnt work accutane (i want to do low dose only, but i think she has a different idea).

but for now, I am going to have to stop the cephalexin, because its not really worth it to me. And i am going to ask the doc today about spiro. I dont really want to go through all the accutane stuff, especially if I find something else that works.

My worries are this: since I am young he wont prescribe it, i also already have irregular menstrual cycles (have for a long time) so i dont know that he would prescribe me a medicine that will further alter them --and if its not hormonal acne (i dont know what percentage in women is hormonal) will it still help me? Will it make me less oily? Or I am going to have wait another three months (if this derm prescribes it!) to see that my acne isnt hormonal, then start the process of accutane....

i am expecting some more breakouts soon as well....about 10 days ago, my doc put me back on yasmin (tried OTC for 7 months-no help) so that i could do the 17pack/year method.

if you have any info about antibiotics please chime in as well! i would like to stay on ABs until i have been taking the spiro for a little while-but is there one that would not be as strong on my stomach? i have a scrip for doryx, but i am really curious about bactrim. or is the pain, crappy feeling, etc with cephalexin just because i have only been taking it for a 5 days and i didnt give it long enough to adjust.

or if you have done low dose accutane that would be helpful-most people seem to think low-dose is a waste of time...

thanks!

Share this post


Link to post
Share on other sites

Are you eating food with your antibiotics? You really should if you're feeling nauseas. I've tried many antibiotics, and the only one that didn't give me horrible nausea was Minocycline.

Share this post


Link to post
Share on other sites
Are you eating food with your antibiotics? You really should if you're feeling nauseas. I've tried many antibiotics, and the only one that didn't give me horrible nausea was Minocycline.

Share this post


Link to post
Share on other sites
I have been taking cephalexin for about 5 days but i am pretty positive it is making me sick. About an hour after I take it my face starts to get really flushed, i get chills and heat spells, and just feel like i am going to throw up. THEN LATER COMES THE FUN STOMACH PAINS.

Share this post


Link to post
Share on other sites

Stop the cephalexin, it sounds like it's making your intestinal problems worse! Do call your doctor and say you're concerned about bacterial overgrowth while on Keflex/cephalexin, and that you cannot take it.

Share this post


Link to post
Share on other sites

i am definitely going to stop the cephalexin. in fact i did not take it today. i am supposed to take it twice a day and i was trying to figure out when the best time was to feel like crap...then i realized that is ridiculous. and the allergic reaction thing really scares me. i have to be very very careful of everything i take or put on myself b/c ever since i went gluten free i have become hypersensitive.

but new derm was no help at all. i vented to sweetheart519 (poor girl!)

no spiro. he said he doesnt prescribe spiro. when i told him the cephalexin was making me feel sick he didnt even ask what my symptoms were, just wrote me a scrip of minocycline. so i tried to mention that I already have GI issues (but normally i dont really feel it...its "silent" or something, it just shows up as destroyed villi in endoscopy, but i am still not supposed to drink alcohol, travel to undeveloped countries, etc) but he didnt seem to hear me.

so i guess i am going to give the idiot's meds a try. he didnt want me to take ceph at all (it was from a different doctor) so when i asked if the symptoms were normal or not he just said it didnt matter. and i said i just didnt like the whole idea of oral antibiotics, especially with a compromised intestinal system, but it didnt even make him pause. cause we are doing things his way!

hopefully i have better luck with the minocycline

thanks for your advice!

mommy and wife- i am sure you have been frantically searching the internet, etc, already, but this all sounded pretty much like what you described. that is really scary. best wishes and please keep me updated on condition.

http://www.intelihealth.com/IH/ihtIH/WSIHW000/9339/9436.html

"Most people with a drug allergy have been exposed to that drug or a similar drug before. During the earlier exposure, immune cells formed antibodies against the drug. Antibodies are proteins created by the immune system to battle foreign invaders such as bacteria and viruses. When a person is exposed to the drug again, the antibodies go into action, setting off the allergic response. The symptoms of drug allergy may happen immediately or after taking the drug for a week or more.

Symptoms

Symptoms of drug allergies vary depending on the type of immune mechanisms involved. The most common reaction is a skin rash. If you have been exposed to the drug before, the rash may start quickly, within the first day or two after taking the drug. The reaction also can be delayed and not occur until 8 to 10 days after starting the drug. It is even possible to develop the rash after you have finished a one week course of medication. When this does occur, it is usually related to an antibiotic.

Symptoms that appear within hours of taking the drug called acute symptoms usually involve a skin rash, hives or itching. However, in more severe cases, symptoms can advance rapidly to include nasal congestion, rapid pulse rate, drop in blood pressure, difficulty breathing, facial swelling, dizziness and light-headedness. This type of reaction, called anaphylaxis, represents the most serious kind of allergic reaction. Untreated, it can lead to death within minutes.

A less common type of allergic reaction is called serum sickness. This can occur days or even a week after starting a medication, even if you have never been exposed to the medication before. The symptoms of serum sickness include skin rashes, hives, fever and joint pain. In rare instances, a different type of allergic reaction can cause red blood cells to be destroyed. This is called hemolytic anemia.

Share this post


Link to post
Share on other sites

Microwave, it was definately a reaction to the antibiotics he was on according to his bloodwork(we went to the doc today for test results). They are not sure if it was the Sulfmeth or Cephalexin but the pediatrician agreed it could have very well been the Cephalexin because of his side effects.

Within 20 minutes of leaving the pediatrician's office yesterday(and after 8 hours of NOT taking Cephalexin) my son had an appetite and decreased swelling in his face and redness all over. Within 24 hours, he was almost back to normal aside from itching which was due to the allergic reaction. Today, he is without fever, without redness, without swelling, without itching, without stomach pain, and has a ferocious appetite. In fact he is able to go back to school tomorrow. He was taking it 4Xa day as prescribed. I shudder to think what may have happened if we continued to give it to him.

How are your symptoms now? Are you getting any relief since you quit taking it?

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×